Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 154, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 18, 2015, 2:55 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2015, 2:55 PM PDT (21:55 UTC)
- Expired
- Oct 18, 2015, 6:45 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, NV, Lincoln County, NV
The radar
The Cedar City radar (KICX), 152 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 2:59 PM PDT | FLASH FLOOD | 10 N Apex, NV | US-93 CLOSED IN BOTH DIRECTIONS APPROXIMATELY 10 MILES NORTH OF THE I-15 INTERCHANGE DUE TO SEVERE FLOODING. VIA NDOT |
| Oct 18, 3:08 PM PDT | FLASH FLOOD | 11 E Hiko, NV | WATER FLOWING OVER US93 IS STARTING TO WASH PAVEMENT OUT AT MILE MARKER 63. WATER CROSSING ROAD AT NUMEROUS LOCATIONS. |
| Oct 18, 3:40 PM PDT | FLASH FLOOD | Alamo, NV | HIGHWAY 93 IN THE ALAMO AREA IS FLOODED OUT BETWEEN MILE MARKERS 38 AND 50. WATER UP TO 6 INCHES DEEP FLOWING ACROSS THE ROAD IN VARIOUS LOCATIONS IN THE AREA. |
| Oct 18, 5:00 PM PDT | FLASH FLOOD | 12 Ene Hayford Pk, NV | SEVERAL BACKCOUNTRY ROADS WERE FLOODED AND DAMAGED IN THE DESERT NATIONAL WILDLIFE REFUGE. THE EVENT TIME IS AN ESTIMATE. |
| Oct 18, 5:45 PM PDT | FLASH FLOOD | 14 Wnw Valley Of Fire St, NV | VALLEY OF FIRE HIGHWAY AND EXIT 73 ON I-15 CLOSED DUE TO FLOODING. REPORT VIA MESQUITE LOCAL NEWS. |
| Oct 18, 5:45 PM PDT | FLASH FLOOD | 14 Wnw Valley Of Fire St, NV | VALLEY OF FIRE HIGHWAY AND EXIT 75 ON I-15 CLOSED DUE TO FLOODING. REPORT VIA MESQUITE LOCAL NEWS. CORRECTED EXIT NUMBER. |
| Oct 18, 6:30 PM PDT | FLASH FLOOD | 2 Ssw Moapa, NV | SPOTTER REPORTS HIDDEN VALLEY ROAD CLOSED 1.5 TO 2 MILES N/W OF I-15 DUE TO 4.5 FEET OF WATER FLOWING OVER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
438
WGUS55 KVEF 182155
FFWVEF
NVC003-017-190145-
/O.NEW.KVEF.FF.W.0154.151018T2155Z-151019T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PDT SUN OCT 18 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 645 PM PDT
* AT 252 PM PDT...DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS
PRODUCING HEAVY RAIN OVER A LARGE PORTION OF EASTERN LINCOLN AND
NORTHERN CLARK COUNTIES. BETWEEN 1-2 INCHES OF RAIN HAS ALREADY
FALLEN IN THIS AREA. NEVADA DOT HAS CLOSED US-93 FROM MILE MARKER
58-63 DUE TO FLASH FLOODING IN CLARK COUNTY. FLASH FLOODING IS
EXPECTED TO CONTINUE ACROSS THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... US-93...
CALIENTE...URSINE...MOAPA TOWN...PIOCHE...ALAMO...KERSHAW-RYAN
CAMPGROUND...PAHRANAGAT WILDLIFE REFUGE...RANCH CAMPGROUND...
HORSETHIEF GULCH CAMPGROUND...ECHO CANYON STATE PARK...SR 168 MILE
MARKER 21...MEADOW VALLEY CAMPGROUND...COYOTE SPRINGS...CABIN
PINES CAMPGROUND...EAGLE VALLEY...PANACA...CATHEDRAL GORGE STATE
PARK... CARP...HAYFORD PK AND ELGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3806 11405 3760 11405 3686 11435 3635 11488
3669 11530 3754 11523 3807 11464
$$
PULLIN1 follow-up statement
218
WGUS75 KVEF 182253
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PDT SUN OCT 18 2015
NVC003-017-190145-
/O.CON.KVEF.FF.W.0154.000000T0000Z-151019T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
353 PM PDT SUN OCT 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTH CENTRAL CLARK AND SOUTHEASTERN LINCOLN COUNTIES...
AT 350 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. HEAVY THUNDERSTORMS
HAVE DEVELOPED ALONG THE I15 CORRIDOR...PRODUCING RAINFALL AT RATES
BETWEEN 1.50 TO 2"/HR FROM THE INTERSECTION OF US95 AND I15 TO
MOAPA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY IN THESE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIENTE...URSINE...MOAPA TOWN...PIOCHE...ALAMO...KERSHAW-RYAN
CAMPGROUND...PAHRANAGAT WILDLIFE REFUGE...RANCH CAMPGROUND...
HORSETHIEF GULCH CAMPGROUND...ECHO CANYON STATE PARK...SR 168 MILE
MARKER 21...MEADOW VALLEY CAMPGROUND...COYOTE SPRINGS...CABIN PINES
CAMPGROUND...EAGLE VALLEY...PANACA...CATHEDRAL GORGE STATE PARK...
CARP...HAYFORD PK AND ELGIN.
THIS INCLUDES INTERSTATE 15 IN NEVADA BETWEEN MILE MARKERS 64 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3806 11405 3760 11405 3686 11435 3635 11488
3669 11530 3754 11523 3807 11464
$$
PULLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 10:05 AM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 18, 10:05 AM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PDT SUN OCT 18 2015 .SYNOPSIS...A BROAD LOW PRESSURE SYSTEM MOVING ACROSS CALIFORNIA AND NEVADA WILL BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TODAY...ALONG WITH A THREAT OF FLASH FLOODING. ADDITIONAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO PROVIDE UNSETTLED AND COOL CONDITIONS INTO THE MIDDLE OF NEXT WEEK. && .UPDATE...THE LATEST SATELLITE AND RADAR TRENDS INDICATE CONVECTION IS DEVELOPING PRETTY CLOSELY TO HOW INHERITED POP/WX GRIDS DEPICT. A TRAIN OF THUNDERSTORMS HAS BEEN PERSISTING FROM DEATH VALLEY JUNCTION UP THROUGH AMARGOSA VALLEY AND THE NEVADA NATIONAL SECURITY SITE. RECENT HRRR RUNS DEPICT A LINE OF CONVECTION DEVELOPING FROM MOUNTAIN PASS IN CALIFORNIA UP THROUGH CENTRAL AND NORTHEAST CLARK COUNTY BETWEEN 19Z AND 23Z. ONLY MINOR ADJUSTMENTS WERE MADE TO THE POP/WX GRIDS TO INCREASE STORM COVERAGE TO SCATTERED DOWN TO BARSTOW AND TWENTYNINE PALMS THIS AFTERNOON. THE REST OF THE TRENDS DETAILED IN THE PREVIOUS DISCUSSION LOOK OKAY. && .AVIATION...FOR MCCARRAN...WINDS LIKELY TO REMAIN LIGHT AND VARIABLE UNDER 8 KTS THE REMAINDER OF THE MORNING...THEN INCREASE TO 12-16KTS WITH GUSTS TO 25 KTS FROM THE SOUTH-SOUTHWEST BY NOON. SHOWER AND THUNDERSTORM ACTIVITY WILL BE FAIRLY LIMITED THE REMAINDER OF THE MORNING...BUT CANNOT BE COMPLETELY RULED OUT. CIGS OF 4-6K NEAR ANY SHOWER ACTIVITY TONIGHT...OTHERWISE SCT-BKN CLOUDS AT 6-8K FEET. CHANCES FOR SHRA/TSRA WILL INCREASE EARLY THIS AFTERNOON AND PEAK BETWEEN 20Z-23Z. CIGS OF 3-5K FEET ARE EXPECTED WITH THIS ACTIVITY ALONG WITH MOUNTAIN OBSCURATIONS. STORMS COULD BRING GUSTY WINDS IN EXCESS OF 35 KTS THESE STORMS...AS WELL AS REDUCED VSBY DUE TO HEAVY RAIN. SLIGHT CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH EARLY NEXT WEEK...MAINLY IN THE MOUNTAINS SURROUNDING THE VALLEY AND IN THE EASTERN CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED THIS MORNING AND WILL SLOWLY PUSH EAST ACROSS MAINLY SOUTHERN NEVADA TODAY AND INTO NORTHWEST ARIZONA LATE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE FAVORED OVER CLARK...NYE...LINCOLN AND MOHAVE COUNTIES THROUGH THIS AFTERNOON. GUSTS EXCEEDING 35 KTS ARE POSSIBLE WITH THUNDERSTORMS. CIGS WILL MAINLY BE 3K-6K FEET IN AND NEAR SHRA/TSRA OTHERWISE 6K-10K FEET. VSBY MAY BE REDUCED TO MVFR OR LOWER AND MOUNTAIN OBSCURATIONS ARE LIKELY IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF TSRA EXPECT SOUTHWEST WINDS TO INCREASE TO 10-20 KTS WITH GUSTS 20-30 KTS IN MOST LOCATIONS BY THE AFTERNOON. CHANCES FOR SHRA/TSRA WILL CONTINUE THROUGH EARLY NEXT WEEK...MAINLY FROM LAS VEGAS EAST. && .PREV DISCUSSION... 251 AM PDT SUN OCT 18 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. TODAY...CONVECTION HAS BEEN INCREASING OVER THE PAST THREE HOURS AS EXPECTED ALONG A LINE FROM BARSTOW TO TONOPAH. THUS FAR...STORMS HAVE BEEN SOMEWHAT ISOLATED AND INTENSE...BUT SHORT RANGE GUIDANCE INDICATED THAT THE LINE SHOULD FILL IN SOMEWHAT THROUGH THE MORNING HOURS. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO THE INTERACTION OF DIFFLUENT UPPER LEVEL FLOW AHEAD OF AN EJECTING SHORTWAVE AND MODERATELY UNSTABLE CONDITIONS WITH ANOMALOUSLY HIGH MOISTURE LEVELS. THIS LINE IS EXPECTED TO PUSH EAST ACROSS THE REGION TODAY. GUIDANCE HAS SPED UP THE EASTWARD PROGRESSION OF THIS LINE...WITH LAS VEGAS LIKELY UNDER THE GUN BETWEEN 15Z-21Z (8AM-2PM). BY MID TO LATE MORNING MORE WIDESPREAD...DIURNALLY AIDED CONVECTION IS EXPECTED TO BREAK OUT AHEAD OF THIS LINE ACROSS MOHAVE...EASTERN SAN BERNARDINO AND EASTERN CLARK COUNTIES. PRECIPITABLE WATER VALUES OF 1.00-1.50" ARE ALREADY IN PLACE ACROSS THE REGION. THIS IS WELL ABOVE RECORD LEVELS FOR THE MONTH (FOR REFERENCE...THE PREVIOUS OCTOBER RECORD WAS 1.07" AND THE 90TH PERCENTILE FOR THE DATE IS 0.65"). STORM MOTION TODAY WILL TO THE NNE AT AROUND 20 MPH...HOWEVER CONDITIONS SHOULD BE FAVORABLE FOR TRAINING STORMS...ESPECIALLY TO THE NORTH-NORTHEAST OF HIGHER TERRAIN FEATURES. ALL OF THIS MEANS THE THE PRIMARY THREAT WITH STORMS TODAY WILL BE FLASH FLOODING AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING. HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE TODAY COURTESY OF 0-6KM SHEAR VALUES OF 25-40KTS...WHICH MAY ALSO AID IN STORM ORGANIZATION. MUCH OF THIS ACTIVITY IS EXPECTED TO PUSH EAST OF THE AREA OVERNIGHT...THOUGH LINGERING CHANCES WILL REMAIN ACROSS AT LEAST LINCOLN AND MOHAVE COUNTIES. MONDAY...ANOTHER SHORTWAVE IS EXPECTED TO HELP DIG TODAYS UPPER LEVEL LOW FURTHER SOUTH...LEAVING AT LEAST THE EASTERN HALF OF THE FORECAST AREA (FROM LAS VEGAS EAST) WITH CHANCES FOR ADDITIONAL STORMS. TUESDAY AND WEDNESDAY...MONDAY'S SHORTWAVE SHOULD ALLOW THE UPPER LEVEL LOW TO WRAP UP AND BECOME CENTERED NEAR YUMA. THIS IS LIKELY TO RESULT IN INCREASED NORTHERLY FLOW ACROSS THE REGION...AND GUSTY NORTH WINDS ARE LIKELY IN FAVORED AREAS SUCH AS THE COLORADO RIVER VALLEY. DESPITE THIS...MOISTURE WILL CONTINUE TO LINGER ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA AND CHANCE FOR STORMS WILL CONTINUE...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN OF CLARK...MOHAVE...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. .LONG TERM...THURSDAY THROUGH SATURDAY. PATTERN SHOULD BECOME FAVORABLE FOR DRIER NORTHWEST FLOW...WHICH SHOULD HELP BRING RELIEF FROM A PROLONGED PERIOD OF UNSETTLED AND WET WEATHER. SHORTWAVES MOVING THROUGH THE FLOW COULD BRING ENHANCED WINDS TO THE REGION AT TIMES. OTHERWISE EXPECT CALMER AND SLIGHTLY WARMER CONDITIONS THAN THE FIRST HALF OF THE WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...ADAIR AVIATION...GORELOW PREV DISCUSSION...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 18, 11:04 AM PDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1104 AM PDT SUN OCT 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD 4 ESE AMARGOSA VALLEY 36.63N 116.33W
10/18/2015 NYE NV DEPT OF HIGHWAYS
THE NEVADA DOT REPORTED THAT US HIGHWAY 95 WAS CLOSED IN
BOTH DIRECTIONS BETWEEN MILE MARKERS 26 AND 27 DUE TO
FLASH FLOODING.
&&
JALocal storm report, Oct 18, 2:21 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT SUN OCT 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLASH FLOOD 10 SW MERCURY 36.56N 116.12W
10/18/2015 NYE NV DEPT OF HIGHWAYS
SR-160/BLUE DIAMOND ROAD CLOSED IN BOTH
DIRECTIONS IN THE AREA OF MILE MARKER 36.0
(APPROXIMATELY ONE MILE SOUTH OF US95); DUE
TO SEVERE FLOODING. VIA NDOT
&&
CFSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:03 AM PDT | Areal Flood Advisory | VEF | Nye | 117 min |
| Oct 18, 8:06 AM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Oct 18, 10:42 AM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Oct 18, 11:50 AM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Oct 18, 11:58 AM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Oct 18, 12:05 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Oct 18, 12:25 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Oct 18, 12:39 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 51 min |
| Oct 18, 1:27 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 33 min |
| Oct 18, 1:39 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 18, 3:07 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Oct 18, 3:25 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Oct 18, 3:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 18, 3:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Oct 18, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Oct 18, 4:52 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.